Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 190, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2019, 4:23 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2019, 4:23 PM CDT (21:23 UTC)
- Expired
- Jun 1, 2019, 5:02 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:32 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 1, 3:32 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 332 PM CDT Sat Jun 1 2019 .DISCUSSION... Thunderstorm complex which has persisted through western and central OK today continues to spread toward SE OK w/ additional convection developing on the northern flank across NE OK. Additional isolated storms are likely along the synoptic frontal zone across southern KS into western MO later this afternoon. Strong instability is in place across NE OK however winds aloft remain rather weak. This should favor multicell storms with isolated svr potential mainly in the form of locally damaging winds. Coverage of storms will diminish this evening with attention then being on the progression of storms moving eastward from the High Plains. Storms may be ongoing early Sunday with further development during the day as the weak cold front sags further southward into the forecast area. Plentiful moisture and a prevailing sfc boundary will suffice to maintain widespread and prolonged chances of storms through early next week. The upper low currently off the California coast will slowly progress eastward and begin to influence the region by mid week. This will coincide with an influx of tropical moisture and further increase convective coverage. By late next week the upper low could move east of the region and offer the potential for a drier period. Throughout the week there remains the potential for locally heavy rainfall amounts. Given the antecedent conditions this could result in rapid onset flooding. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 82 66 80 / 40 50 50 60 FSM 68 86 68 80 / 10 40 50 50 MLC 67 83 68 82 / 30 40 50 60 BVO 64 80 65 79 / 30 50 40 50 FYV 64 81 64 76 / 20 40 50 40 BYV 65 81 62 75 / 20 40 40 40 MKO 67 82 67 80 / 20 50 50 60 MIO 64 81 63 77 / 30 50 40 50 F10 66 82 67 81 / 30 50 50 60 HHW 69 85 70 85 / 30 40 40 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....07
Hazardous weather outlook, Jun 1, 12:52 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1252 PM CDT Sat Jun 1 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1252 PM CDT Sat Jun 1 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late afternoon...early evening. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This evening...overnight. DISCUSSION... Scattered strong to severe thunderstorms are expected to develop north and west of the area by late afternoon or early evening. This activity may move into portions of northeast Oklahoma this evening and continue into the overnight hours with a limited severe threat. Damaging winds will be possible in the stronger storms and to a lesser extent large hail. Brief heavy rainfall could also cause localized flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY AND MONDAY...Thunderstorm...Heavy Rain Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY AND THURSDAY...Thunderstorm...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue for much of the week as a series of upper level disturbances traverse the region in southwest flow aloft. A stronger upper wave will begin to move out of the desert southwest and into the southern plains Wednesday into Thursday. The threat for heavy rainfall will increase substantially toward the middle to latter part of next week, leading to a more elevated threat of flash flooding as well as severe weather. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor the latest forecasts, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 1, 4:09 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
409 PM CDT Sat Jun 1 2019
OKZ065-066-071-012145-
Okmulgee OK-Okfuskee OK-McIntosh OK-
409 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCINTOSH...SOUTH
CENTRAL OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 445 PM
CDT...
At 408 PM CDT, a strong thunderstorm was located over Clearview,
moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Henryetta... Weleetka...
Clearview... Pharoah...
Bryant...
This includes Interstate 40 in Oklahoma between mile markers 223 and
238.
LAT...LON 3551 9620 3538 9582 3516 9598 3529 9598
3529 9621 3535 9631
TIME...MOT...LOC 2108Z 300DEG 19KT 3540 9619Special weather statement, Jun 1, 4:18 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
418 PM CDT Sat Jun 1 2019
OKZ056-057-012145-
Craig OK-Nowata OK-
418 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND NORTHEASTERN
NOWATA COUNTIES UNTIL 445 PM CDT...
At 418 PM CDT, a strong thunderstorm was located 5 miles east of
Lenapah, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Hollow... Pyramid Corners...
Centralia... Centrailia...
LAT...LON 3677 9509 3676 9561 3694 9564 3700 9532
3700 9512
TIME...MOT...LOC 2118Z 262DEG 30KT 3686 9554
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:30 AM CDT | River Flood Advisory | TSA | Tulsa | 18 hr |
| Jun 1, 4:09 PM CDT | Special Weather Statement | TSA | Okfuskee | 36 min |
| Jun 1, 4:18 PM CDT | Special Weather Statement | TSA | Nowata | 27 min |
| Jun 1, 5:01 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 29 min |
| Jun 1, 5:28 PM CDT | Special Weather Statement | TSA | Ottawa | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.